MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HAMMER GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH HAMMER GUIDE
Catalog Number 357.071
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6), 2020, during the insertion of the proximal femoral nail antirotation (pfna), the hammer guide would not thread tightly together with the aiming arm for the pfna blade.Although, the setup was not tight the surgeon malleted the nail in.There was a surgical delay of five (5) to seven (7) minutes.No fragments were generated, and no new fractures were created intra-operatively.The procedure was completed successfully.The aiming arm for the pfna blade was reported as in good condition post operatively.The threaded part of the hammer guide was reported as worn out post operatively.Patient outcome is unknown.Concomitant devices reported: nails: pfna-ii (part number unknown, lot unknown, quantity unknown), hammer/mallet (part number unknown, lot unknown, quantity unknown), aim-arm 130° f/pfna blade (part number 03.010.407, lot unknown, quantity 1).This report involves one (1) hammer guide.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3/h6: investigation summary the complaint condition that the threads of the hammer guide got cross threaded could be confirmed according to the received pictures.Product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.H11: d10: complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Photo review: the complaint condition that the threads of the hammer guide got cross threaded could be confirmed according to the received pictures.Investigation site: cq zuchwil selected flow(s): damaged.Visual inspection: the thread flanks of the hammer guide are badly stripped.There are marks of hammer blows visible on top of the device.Dimensional inspection: the relevant dimensions cannot be verified anymore due to the above described damages.The review of the manufacturing documents has shown that a 100% inspection of the affected m8 thread is performed.Drawing/specification review: the manufacturing review of the manufacturing documents shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.The review of the manufacturing documents has also shown that with 1.4542 stainless steel the correct material was used and that the hardness was within the specification.Summary: the complaint condition is confirmed as the threads of the hammer guide got cross threaded/stripped as reported.Based on the provided information we strongly assume that the cause of this complaint is an alignment issue during use, or not exactly following the surgical technique steps.For more details regarding insertion of the nail.We can confirm the visible damages are not from any manufacturing non-conformity.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part number: 357.071, synthes lot number: 3l30937, manufacturing site: hägendorf, release to warehouse date: jan.26, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMER GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9938005
Report Number8030965-2020-02713
Device Sequence Number689998
Product Code FZX
UDI-Device Identifier07611819073609
UDI-Public(01)07611819073609
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.071
Device Lot Number3L30937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer04/20/2020
07/07/2020
08/13/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/04/2020
07/07/2020
08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIM-ARM 130° F/PFNA BLADE; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: TRAUMA; UNK - NAILS: PFNA-II
Patient Age51 YR